Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 96, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 9, 2007, 10:43 PM EDT for Cheshire County, New Hampshire. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2007, 10:43 PM EDT (02:43 UTC)
- Expired
- Jul 9, 2007, 11:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
County Cheshire County, NH
The radar
The Boston radar (KBOX), 146 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 10:55 PM EDT | TSTM WND DMG | Stoddard, NH | TREES DOWN ON WIRES RTE 143 NEAR THE FIRE TOWER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 5:48 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 2.7 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -440 J/kg
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 100243
SVRBOX
NHC005-100330-
/O.NEW.KBOX.SV.W.0096.070710T0243Z-070710T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1043 PM EDT MON JUL 9 2007
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
* UNTIL 1130 PM EDT
* AT 1040 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MARLOW TO ROXBURY...OR ALONG A
LINE EXTENDING FROM 9 MILES EAST OF BELLOWS FALLS TO KEENE...AND
MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NELSON AND HARRISVILLE BY 1050 PM EDT...
STODDARD...HARRISVILLE AND DUBLIN BY 1055 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.
LAT...LON 4317 7217 4314 7216 4314 7207 4302 7204
4299 7206 4295 7206 4294 7203 4288 7202
4292 7229 4316 7230
$$
EKSTER2 follow-up statements
000
WWUS51 KBOX 100303
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1103 PM EDT MON JUL 9 2007
NHC005-100330-
/O.CON.KBOX.SV.W.0096.000000T0000Z-070710T0330Z/
CHESHIRE NH-
1103 PM EDT MON JUL 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR NORTHEASTERN CHESHIRE COUNTY...
AT 1057 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM STODDARD TO HARRISVILLE...OR
ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF KEENE TO 8 MILES
EAST OF KEENE...MOVING EAST AT 35 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.
LAT...LON 4313 7218 4314 7207 4303 7204 4299 7206
4295 7206 4294 7203 4288 7202 4289 7205
4291 7220
$$
MLE000
WWUS51 KBOX 100332
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1132 PM EDT MON JUL 9 2007
NHC005-100342-
/O.EXP.KBOX.SV.W.0096.000000T0000Z-070710T0330Z/
CHESHIRE NH-
1132 PM EDT MON JUL 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHESHIRE COUNTY
EXPIRED AT 1130 PM EDT...
THE STORM HAS MOVED OUT OF CHESHIRE COUNTY...THEREFORE THE WARNING HAS
BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.
LAT...LON 4313 7218 4314 7207 4303 7204 4299 7206
4295 7206 4294 7203 4288 7202 4289 7205
4291 7220
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 10:38 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 9, 10:38 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1038 PM EDT MON JUL 9 2007 .SYNOPSIS... A MEANDERING FRONTAL BOUNDARY ACROSS SOUTHERN NEW ENGLAND WILL MOVE NORTH TUESDAY. SUMMER-LIKE HEAT AND HUMIDITY WILL BE WITH US THROUGH MIDWEEK. A SERIES OF FRONTAL PASSAGES AFTER THURSDAY SHOULD BRING UNSETTLED WEATHER. && .NEAR TERM /UNTIL 5 AM TUESDAY MORNING/... BOX MAY EXTEND WATCH 501 UNTIL 1230AM. DECISION AT 1045 PM. MAY BE WARNING SHORTLY FOR CHESHIRE...STILL UNDECIDED AS OF THIS WRITING ON THE WARNING. WE HAVE COLLABORATED WITH SPC IN THE LAST FEW MINUTES. STRONGEST CELLS NOW JUST NORTH OF OUR FORECAST AREA...WHERE THE BEST DYNAMICS ARE FOCUSED. STORMS ARE STILL PRODUCING STG WIND IN NH AS OF ABOUT 1009 PM PER CON OB OF 41 KT. ELSEWHERE...EXPECTING HAZE AND PATCHY FOG TO DEVELOP ONCE MORE... PARTICULARLY ALONG THE SOUTH COAST AND ACROSS THE COASTAL WATERS. && .SHORT TERM /5 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... VERY WARM AIRMASS IN PLACE ACROSS MOST OF SOUTHERN NEW ENGLAND. NAM AND GFS HAVE SLIGHTLY DIFFERENT IDEAS IN THE LOCATION OF THE FRONTAL BOUNDARY TUESDAY. GFS MUCH WARMER THAN THE NAM...AS SEEN IN THE MOS PRODUCTS...BUT OVERALL THEY ARE FAIRLY CLOSE. HAVE LEANED CLOSER TO THE WARMER GFS THINKING THE SOUTHERLY FLOW WILL DOMINATE THE EAST COAST SEA BREEZE BY LATE TUESDAY AFTERNOON. AS WEATHER QUIETS DOWN TONIGHT WITH LOSS OF DAYTIME HEATING...WILL HAVE A MUGGY AND WARM NIGHT AHEAD OF US. EXPECTING HAZE AND FOG TO REDEVELOP...PARTICULARLY ALONG THE SOUTH COAST...CAPE COD AND THE ISLANDS. MAIN CONCERN TUESDAY WILL BE THE POTENTIAL FOR SEVERE THUNDERSTORMS. LOTS OF ENERGY WITH CAPES IN EXCESS OF 3000 J/KG POSSIBLE. OTHER CONVECTIVE PARAMETERS JUST AS IMPRESSIVE...SO EXPECTING AT LEAST A FEW STRONG STORMS TUESDAY AFTERNOON. THE BIGGEST QUESTION MARK WILL BE THE MID AND UPPER LEVEL WINDS WHICH ARE A BIT WEAKER THAN OPTIMUM FOR ORGANIZED CONVECTION. STILL COULD BE DEALING WITH HAIL AND GUSTY WINDS IN PULSE TYPE CONVECTION. CONVECTION SHOULD DRY UP TUESDAY NIGHT WITH LOSS OF DAYTIME HEATING ONCE AGAIN...BUT STILL A WARM AND MUGGY NIGHT. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... WARM SECTOR IS FIRMLY IN PLACE ON WEDNESDAY WITH 18-20C AT 850 MB. SOUTHERLY FLOW WILL TEMPER THE AIR SHORT OF FULL SUN POTENTIAL MOST LOCATIONS...ALTHOUGH HARTFORD-SPRINGFIELD MAY NOT MODERATE THAT MUCH...SO WE FORECAST A RANGE FROM MID 80S TO AROUND 90...EXCEPT 90-95 IN THE CONNECTICUT VALLEY. PLENTY OF HUMIDITY WITH DEW POINTS IN THE UPPER 60S AND LOW 70S AND PRECIPITABLE WATER VALUES 1.5 TO 2.0. CAPE WILL BE 1500-2000 J. WIND FIELD ARE MARGINAL. WITH A COLD FRONT MOVING INTO NY AND A PRE-FRONTAL TROF INTO EASTERN NY...AFTERNOON/EVENING CONVECTION SEEMS LIKELY ESPECIALLY NORTH AND WEST OF BOSTON. THIS WOULD CARRY THROUGH WITH THE FRONTAL PASSAGE WEDNESDAY NIGHT. THE COLD FRONT MOVES OFFSHORE THURSDAY MORNING. THERE MAY BE LINGERING PRECIPITATION IN RI AND EASTERN MASS ESPECIALLY ON THE CAPE/ISLANDS. BUT THE TREND WILL BE FOR DRYING DURING THE DAY. AT THIS POINT ANOTHER SHORTWAVE DIGS INTO THE NORTHEAST AND RE-ESTABLISHES AN UPPER TROF OVER THE NORTHEAST USA. THIS MEANS A TREND TO LESS HEAT HERE IN THE EAST WHILE THE WESTERN USA BAKES. SHORTWAVES MOVING AROUND THE TROF WILL BRING A SECOND SURGE OF MORE SEASONABLE AIR. THEY WILL ALSO INDUCE A WAVE ON THE OFFSHORE FRONT SATURDAY AND SATURDAY NIGHT BRINGING A CHANCE OF SHOWERS INTO SUNDAY. HIGH PRESSURE THEN BUILDS BACK OVER US ON MONDAY. && .AVIATION /03Z TUESDAY THROUGH SATURDAY/... IFR/LIFR NE MASS SHOULD REMAIN OVERNIGHT. GUSTY OUTFLOW MAY BRIEFLY LIFT THE CIGS/VSBY MHT/BOS OVERNIGHT. LIFR/IFR CIGS/VSBY IN ST/FOG FLIRTING WITH ACK/HYA. NOT SURE HOW THIS WILL EVOLVE OVERNIGHT BUT SUSPECT FOG/ST WILL INCREASE AGAIN OVERNIGHT. OTRW HAZE AND PATCHY FOG LATER TONIGHT SHOULD ALSO RESULT IN MVFR VISIBILITY AT A MINIMUM. A FEW SPOTS IN THE DEEPER RIVER VALLEYS...LIKE THE CT RIVER...COULD SEE IFR CONDITIONS IF THE SKY CLEARS ENOUGH. MORE CONVECTION EXPECTED TUESDAY AFTERNOON...MAINLY ACROSS THE WESTERN 2/3 OF SOUTHERN NEW ENGLAND. OUTLOOK WEDNESDAY THROUGH SATURDAY... IFR IN STRATUS AND FOG WEDNESDAY MORNING ESPECIALLY ALONG THE SOUTH COAST AND IN SOME VALLEY SITES SUCH AS BAF. THIS WILL DEVELOP INTO A HAZE PROBLEM DURING THE DAY. SHOWERS AND TSTMS MOVE THROUGH DURING THE AFTERNOON AND EVENING...WITH MORE SHOWERS CONNECTED WITH THE PASSAGE OF A COLD FRONT WEDNESDAY NIGHT AND EARLY THURSDAY. MAINLY VFR EXPECTED THURSDAY THROUGH SATURDAY. && .MARINE... WINDS AND SEAS SHOULD REMAIN BELOW SCA THRESHOLDS OVERNIGHT. WINDS HAVE BEEN UPDATED TO N-NE IN WATERS FM DUXBURY NWD TO THE MERR RVR. HAVE UNDERCUT SEAS ON WNA MODEL...AS THERE WILL BE A STRONG INVERSION OVER THE OCEAN...WITH VERY WARM MID LEVEL TEMPERATURES MOVING OVERHEAD THROUGH TUESDAY NIGHT. OUTLOOK WEDNESDAY THROUGH SATURDAY...WINDS ON WEDNESDAY MAY GUST AROUND 20 KTS AHEAD OF THE ADVANCING COLD FRONT...AFTER THAT WINDS REMAIN WELL BELOW SMALL CRAFT CRITERIA. WAVEWATCH VALUES FOR SEAS LOOK REASONABLE...BUILDING BRIEFLY TO 5 OR 6 FEET WEDNESDAY NIGHT AHEAD OF THE FRONT BUT THEN SUBSIDING THURSDAY AS THE FRONT MOVES ACROSS THE WATERS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...WTB NEAR TERM...DRAG SHORT TERM...DRAG/BELK LONG TERM...WTB AVIATION...WTB/DRAG/BELK MARINE...WTB/DRAG/BELK
Hazardous weather outlook, Jul 9, 8:58 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 858 PM EDT MON JUL 9 2007 MAZ006-007-NHZ011-012-015-110100- WESTERN ESSEX MA-EASTERN ESSEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 858 PM EDT MON JUL 9 2007 ...SEVERE THUNDERSTORM WATCH 501 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A MUCH LARGER CHANCE FOR SCATTERED SEVERE THUNDERSTORMS TUESDAY AFTERNOON...ESPECIALLY FROM GREENFIELD...LAWRENCE...KEENE AND MANCHESTER. THE HOT WEATHER MAY EASE SLIGHTLY WEDNESDAY BUT SCATTERED THUNDERSTORMS ARE EXPECTED LATE IN THE DAY. THUNDERSTORMS BOTH TUESDAY AND WEDNESDAY AFTERNOON ARE CAPABLE OF PRODUCING 2 INCHES OF RAIN IN AN HOUR...WITH RESULTANT POOR DRAINAGE STREET FLOODING IN A FEW LOCATIONS OF WESTERN MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE. AN AIR QUALITY ALERT MAY BE ISSUED FOR PARTS OF THE AREA BOTH TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ002>005-008>019-021-026-RIZ001>005-008-110100- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- BLOCK ISLAND RI- 858 PM EDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT ESSEX AND BERKSHIRE COUNTIES AND RHODE ISLAND. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A LIKELIHOOD FOR A HEAT ADVISORY TUESDAY AFTERNOON IN PARTS OF THIS AREA WITH HEAT INDEX TEMPERATURES EXPECTED TO REACH BETWEEN 100 AND 104 DEGREES....ESPECIALLY IN THE HARTFORD AREA. THERE IS A MUCH LARGER CHANCE FOR SCATTERED SEVERE THUNDERSTORMS TUESDAY AFTERNOON...ESPECIALLY FROM THE HARTFORD-SPRINGFIELD AREA...TO WORCESTER...GREENFIELD AND LAWRENCE. THE HOT WEATHER MAY EASE SLIGHTLY WEDNESDAY BUT SCATTERED THUNDERSTORMS ARE EXPECTED LATE IN THE DAY. THUNDERSTORMS BOTH TUESDAY AND WEDNESDAY AFTERNOON ARE CAPABLE OF PRODUCING 2 INCHES OF RAIN IN AN HOUR...WITH RESULTANT POOR DRAINAGE STREET FLOODING IN A FEW LOCATIONS OF WESTERN MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE. AN AIR QUALITY ALERT MAY BE ISSUED FOR PARTS OF THE AREA BOTH TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ANZ230>237-250-254-255-MAZ020-022>024-RIZ006-007-110100- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-SOUTHERN BRISTOL MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI- 858 PM EDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT AREAS OF HAZE AND FOG ARE EXPECTED TO DEVELOP OVERNIGHT. VISIBILITY WILL BE REDUCED TO 1 MILE OR LESS AT TIMES...MAKING FOR HAZARDOUS NAVIGATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY INTO EARLY THURSDAY. THUNDERSTORMS CARRY THE RISK OF DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 9, 5:11 PM EDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 511 PM EDT MON JUL 9 2007 MAZ004-005-026-092215- CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA- 511 PM EDT MON JUL 9 2007 AT 509 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 45 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 14 MILES NORTH OF TYNGSBORO TO 13 MILES NORTHWEST OF TOWNSEND...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF DERRY TO 7 MILES EAST OF JAFFREY...MOVING SOUTHEAST AT 30 MPH. THUNDERSTORMS WILL BE NEAR...TOWNSEND BY 530 PM EDT...TYNGSBORO AND PEPPERELL BY 540 PM EDT...LOWELL AND GROTON BY 550 PM EDT...HARVARD AND BOXBOROUGH BY 600 PM EDT...CARLISLE AND BILLERICA BY 610 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. MLE
Special weather statement, Jul 9, 5:34 PM EDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 534 PM EDT MON JUL 9 2007 NHZ011-092230- CHESHIRE NH- 534 PM EDT MON JUL 9 2007 AT 530 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER SULLIVAN...OR ABOUT 6 MILES NORTHEAST OF KEENE...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR...NELSON AND ROXBURY BY 540 PM EDT... HARRISVILLE AND DUBLIN BY 550 PM EDT...9 MILES NORTH OF JAFFREY BY 600 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. MLE
Special weather statement, Jul 9, 7:14 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 714 PM EDT MON JUL 9 2007 MAZ004-092345- NORTHERN WORCESTER MA- 714 PM EDT MON JUL 9 2007 AT 712 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 5 MILES NORTH OF FITCHBURG...MOVING SOUTHEAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR...LUNENBURG AND FITCHBURG BY 720 PM EDT...8 MILES NORTHEAST OF LANCASTER BY 730 PM EDT...HARVARD BY 740 PM EDT. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING FOR MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.
Special weather statement, Jul 9, 7:52 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 752 PM EDT MON JUL 9 2007 MAZ008-009-100045- WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 752 PM EDT MON JUL 9 2007 AT 750 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 6 MILES WEST OF MIDDLEFIELD...OR ABOUT 9 MILES SOUTHEAST OF PITTSFIELD...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR...MIDDLEFIELD BY 810 PM EDT...CHESTER BY 820 PM EDT. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT FOR THE AREA. PLEASE STAY TUNED FOR FURTHER UPDATES AND POSSIBLE WARNINGS.
Local storm report, Jul 9, 7:54 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
754 PM EDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG NELSON 42.98N 72.13W
07/09/2007 CHESHIRE NH LAW ENFORCEMENT
TREES/WIRES DOWN
0445 PM TSTM WND DMG HANCOCK 42.97N 71.98W
07/09/2007 HILLSBOROUGH NH LAW ENFORCEMENT
TREES/WIRES DOWN.
0540 PM TSTM WND DMG PEPPERELL 42.67N 71.59W
07/09/2007 MIDDLESEX MA LAW ENFORCEMENT
LARGE BRANCHES DOWN
0605 PM HAIL GREENFIELD 42.95N 71.85W
07/09/2007 E0.88 INCH HILLSBOROUGH NH LAW ENFORCEMENT
NICKEL HAIL
0635 PM HAIL 2 E JAFFREY 42.81N 71.99W
07/09/2007 E1.00 INCH CHESHIRE NH LAW ENFORCEMENT
0647 PM TSTM WND DMG JAFFREY 42.81N 72.02W
07/09/2007 CHESHIRE NH PUBLIC
TREES DOWN PRESCOTT AND NUTTING RDS
0647 PM TSTM WND DMG JAFFREY 42.81N 72.02W
07/09/2007 CHESHIRE NH AMATEUR RADIO
TREES/WIRES DOWN
0650 PM HAIL NEW IPSWICH 42.75N 71.85W
07/09/2007 E1.00 INCH HILLSBOROUGH NH AMATEUR RADIO
0700 PM HAIL NEW IPSWICH 42.75N 71.85W
07/09/2007 E0.88 INCH HILLSBOROUGH NH TRAINED SPOTTER
PWR OUTAGES
0725 PM HAIL TOWNSEND 42.67N 71.70W
07/09/2007 E0.88 INCH MIDDLESEX MA TRAINED SPOTTER
0725 PM LIGHTNING ASHBY 42.68N 71.82W
07/09/2007 MIDDLESEX MA TRAINED SPOTTER
WOMAN STRUCK BY LIGHTNING
0725 PM TSTM WND DMG GREENVILLE 42.77N 71.80W
07/09/2007 HILLSBOROUGH NH TRAINED SPOTTER
WIDEPREAD PWR OUTAGES IN TOWN AND VICINITY
0730 PM HAIL GROTON 42.61N 71.57W
07/09/2007 E1.00 INCH MIDDLESEX MA AMATEUR RADIO
0735 PM TSTM WND DMG GROTON 42.61N 71.57W
07/09/2007 MIDDLESEX MA TRAINED SPOTTER
4 INCH LIMBS DOWN
&&Special weather statement, Jul 9, 10:20 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1020 PM EDT MON JUL 9 2007 NHZ011-100300- CHESHIRE NH- 1020 PM EDT MON JUL 9 2007 AT 1019 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 14 MILES WEST OF WALPOLE...OR ABOUT 12 MILES NORTHEAST OF STRATTON...MOVING EAST AT 50 MPH. THE THUNDERSTORM WILL BE NEAR...WALPOLE BY 1030 PM EDT...GILSUM AND SURRY BY 1040 PM EDT...STODDARD AND MARLOW BY 1050 PM EDT. IF THE STORM GETS STRONGER...IT MAY PROMPT A SEVERE THUNDERSTORM WARNING. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:58 PM EDT | Severe Thunderstorm Warning | BOX | Hillsborough | 62 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.